MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Catalog Number 301803MS
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation (b)(6) 2023.The device evaluation was completed on (b)(6) 2024.The product was returned to biosense webster for evaluation.It was sent to the device manufacturer for further investigation.Visual and functional analysis of the returned device were performed following bwi procedures.Visual inspection of the device revealed a superficial damage in the shaft at the end of the vessel dilator.A device history record evaluation was performed and no internal actions related to the complaint were found during the review.The complaint reported by the customer was confirmed, as it was observed that a resistance condition was felt on the perforation observed, when the functional analysis was performed using the cordis lab needle and the guidewire applicable, as the guidewire and needle were getting stuck in the affected zone of the perforation.The condition described before could be related to the event reported by the client, nevertheless the exact cause of the reported event could not be conclusively determined during the analysis as handling factor could be related to the observed damage, as no manufacturing issues or anomalies could be denoted during this evaluation.Neither the phr review, nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a preface® guiding sheath with multipurpose curve for which biosense webster¿s product analysis lab (pal) identified a superficial damage in the shaft at the end of the vessel dilator.Initially it was reported that they were unable to advance the transseptal needle through the dilator of the preface® guiding sheath with multipurpose curve.The dilator was replaced with one from a new preface sheath and the issue resolved.The procedure continued.No patient consequence reported.The dilator of the preface® guiding sheath with multipurpose curve is available or return.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 14-may-2024 there was a superficial damage in the shaft at the end of the vessel dilator.The event was originally considered non-reportable, however, bwi became aware of a superficial damage in the shaft at the end of the vessel dilator on 14-may-2024 and have assessed this returned condition as reportable.

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19506975
Report Number2029046-2024-01893
Device Sequence Number15316462
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public10846835000030
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number301803MS
Device Lot Number18153589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK TRANSSEPTAL NEEDLE.
Patient SexUnknown